Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Psyllium Fiber
Jun 2, 2012

Nelson, ever since becoming a frequent reader on the body.com I have read a few items you have written about the changes in digestive health HIV+ people experience. While I never experienced several gastric distress I have noticed that bowel movements havn't be what they used ot be. I was diagnosed hiv+ on Juy 26, 2010. I read some very good things about Psyllium fiber and have introduced this supplement into my diet. I put some in ym protein shake after my workout, yogurt and Fruit and even just mix a teaspoon full into a glass of ice water and chug it down. I have been amazed at the change in my bowels. They seem to be like before HIV came to me and I feel less bloated. What is your experience with Psyllium Fiber and are there any issues you know of with it use and hiv meds? I am on Atripla and am undetectable.

Keep up the good work!

Charles

Response from Mr. Vergel

Charles

We all need to aim at 30 grams per day of fiber but most of us do not get even close to that, so adding a fiber supplement makes sense. I do and if I forget, my stools are lose.

Fiber lowers colon cancer risk, improves insulin response, improves gut inflammation and microbial translocation (leakage of microbial products into the blood stream) and friendly bacteria populations in our guts.

So, keep taking it! One warning: for those taking meds with food, do not take your medications with fiber since it may impair absorption. Take fiber at least 2 hours after your meds. But since you are taking Atripla, I am assuming that you are taking it on an empty stomach.

Thanks for sharing your experience for all others to see.

Nelson Vergel



Previous
maximumu days to stay without atripla
Next
DONDE IR?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement